Alert archive / Louisiana / Wind Advisories in 2020

Wind Advisory 5, NWS Lake Charles, LA

February 26, 2020Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at Feb 26, 2020, 3:13 AM CST for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Feb 26, 2020, 9:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2020, 3:13 AM CST (09:13 UTC)
In effect from
Feb 26, 2020, 9:00 AM CST
Expired
Feb 26, 2020, 7:00 PM CST
In force
10 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2020-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2020-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -118 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1524 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-118 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

521 
WWUS74 KLCH 260913
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
313 AM CST Wed Feb 26 2020

LAZ041>045-052>055-073-074-TXZ215-216-270000-
/O.NEW.KLCH.WI.Y.0005.200226T1500Z-200227T0000Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
313 AM CST Wed Feb 26 2020

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...From 9 AM this morning to 6 PM this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
024 
WWUS74 KLCH 262349
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
549 PM CST Wed Feb 26 2020

LAZ041>045-052>055-073-074-TXZ215-216-270100-
/O.EXT.KLCH.WI.Y.0005.000000T0000Z-200227T0100Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
549 PM CST Wed Feb 26 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

13
492 
WWUS74 KLCH 270111
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
711 PM CST Wed Feb 26 2020

LAZ041>045-052>055-073-074-TXZ215-216-270215-
/O.EXP.KLCH.WI.Y.0005.000000T0000Z-200227T0100Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
711 PM CST Wed Feb 26 2020

...WIND ADVISORY HAS EXPIRED...

Wind speeds have subsided and decreased below advisory criteria.

$$

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 11:44 PM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Feb 25, 11:44 PM CST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1144 PM CST Tue Feb 25 2020

.DISCUSSION...
For the 02/26/20 0600 UTC TAF package.

&&

.AVIATION...
VFR underneath mid/high level clouds with elevated and at times
gusty NW SFC winds. Winds to increase further mid to late morning
WED, before subsiding WED evening.

13

&&

.PREV DISCUSSION... /issued 920 PM CST Tue Feb 25 2020/

UPDATE...
Light northwesterly surface winds continue to advect moderately
cooler and drier air into the region in the wake of yesterday's
frontal boundary. A second cold front presently pushing through
east central Texas will continue east through the area overnight
into early tomorrow morning. Scattered altocumulus clouds have
developed over the last hour as the most visible representation of
some mid level moisture being tapped into by the frontal
boundary. Short range guidance is in good agreement on at least
isolated light showers overnight as the front pushes through the
area. Stronger CAA will set up in the wake of the front tomorrow
making for a clear, but blustery day. Latest guidance remains
borderline for a wind advisory along and south of the I-10
corridor tomorrow. Will hold off for the time being pending
updated morning guidance.

Only change to the forecast this evening were minor tweaks to the
hourly temperatures which have been somewhat variable based on
cloud cover this evening. The remainder of the forecast is in good
shape.

PREV DISCUSSION... /issued 555 PM CST Tue Feb 25 2020/

DISCUSSION...
For the 02/26/20 0000 UTC.

AVIATION...
VFR to prevail through the period with NW winds increasing
overnight and becoming quite gusty on WED.

13

PREV DISCUSSION... /issued 430 PM CST Tue Feb 25 2020/

SYNOPSIS...
Latest UA analysis and WV imagery shows an active southwesterly
subtropical jet maintaining a steady stream of moisture/clouds
aloft acrs the NW Gulf into the southern US. The back edge of
these clouds continues to slowly migrate east as a vortmax digs
into the longwave trough acrs the cntl CONUS.

Locally, clouds continue to blanket the Acadiana region, with the
clearing line from roughly Opelousas to Grand Chenier. Sunny
skies prevail acrs the remainder of the area, and this has allowed
temperatures to warm into the lower 70s. Meanwhile, the more
prolonged cloud cover has held temperatures acrs southern LA in
the lower 60s. The latest sfc analysis depicts another cold front
upstream acrs TX, from Texarkana to Temple.

24

DISCUSSION...
The upstream front will slide through the area tonight, ushering
in a much colder airmass. Modest moisture convergence combined
with weak ascent provided by the front and associated vortmax
aloft will provide for an increase in clouds, as well as a few
very isolated light showers. Overall though, rainfall should be
minimal, as precip water will remain below an inch. Temperatures
will begin to fall behind the front, with lows in the lower 40s
acrs the Lakes Region to the upper 40s acrs Acadiana.

Drier air will overspread the region by Wednesday, and clear skies
should prevail through the rest of the workweek. Despite skies
bcmg mostly sunny on Wednesday, cold air advection will limit
daytime heating, with highs only climbing into the lower to middle
50s. In addition, gusty northwesterly winds will add to the chill
in the air. Sustained wind speeds will flirt with advisory
thresholds, especially acrs the southern half of the area.

A series of shortwaves digging south out of Canada will maintain
the dry northwesterly flow over the region, as the longwave trough
migrates eastward through the end of the week. This will keep
clear conditions over the region with chilly mornings and cool
aftns into Friday. The coldest temperatures are expected Wednesday
night into Thursday morning as winds diminish beneath clear
skies. A light freeze will be possible for locations along and
north of I-10, with widespread areas of frost expected. Sfc high
pres will slowly slide east of the area late in the week, setting
up a warming trend by next weekend. Rain chcs will return by early
next week as warm air advection becomes established ahead of the
next disturbance.

24

MARINE...
A cold front moving through the coastal waters tonight will
reinforce an offshore flow and result in Small Craft Advisory
conditions with possible gusts to gale force through Wednesday.
Winds and seas will relax through the day Thursday as high
pressure builds over the region. Light to moderate west to
southwest winds can be expected through the end of the week as
the high becomes centered along the Texas coast.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  42  54  30  54 /  20  10   0   0
LCH  46  56  34  55 /  20   0   0   0
LFT  49  57  34  54 /  20  10   0   0
BPT  45  56  35  55 /  20   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 3 AM Wednesday to midnight CST
     Wednesday night for GMZ435-455-475.

     Small Craft Advisory until midnight CST Wednesday night for
     GMZ450-452-470-472.

     Small Craft Exercise Caution through Wednesday evening for
     GMZ430-432.

&&

AVIATION...04
Hazardous weather outlook, Feb 25, 4:02 PM CST, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
402 PM CST Tue Feb 25 2020

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-262215-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
402 PM CST Tue Feb 25 2020

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A light freeze will be possible Wednesday night into Thursday
morning with widespread frost expected north of Interstate 10.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-455-475-262215-
Vermilion Bay-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
402 PM CST Tue Feb 25 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT
CST WEDNESDAY NIGHT...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-262215-
Sabine Lake-Calcasieu Lake-
402 PM CST Tue Feb 25 2020

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

A cold front will move through the region tonight resulting in strong
winds and rough waters. Small craft should exercise caution if
navigating tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong winds and rough waters will continue through late Wednesday
before beginning to improve. Small craft should exercise caution if
navigating in these conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-470-472-262215-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
402 PM CST Tue Feb 25 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
CST WEDNESDAY NIGHT...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 9:36 AM CSTGale WarningLCH2 hr
Feb 26, 9:36 AM CSTSmall Craft AdvisoryLCH18 hr

Nearby

Wind Advisories in Louisiana, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.